Due Date Calculator
Am I Pregnant Quiz

Click below to send your question to Dr. Amy.

Keep in mind that you may be able to find the answers to your question by searching the Ask Dr. Amy Archive below the ad.

Sunday, November 20, 2005

Cervicitis

Dr. Amy

I have been diagnosed with cervicitis and am taking antibiotics (which cause nausea), and I am having constant left lower side pain. Can cervicits cause a delay in my period? I have all the symptoms of being on my period except for the bleeding. It also hurts during sex, very badly. I am only 19 and very scared, what do i do? Am I pregnant?

Very scared,
Michelle

Dear Michelle,

My first concern is that your infection is more severe than cervicitis. The lower abdominal pain and pain during intercourse suggest that the infection has spread into your uterus and fallopian tubes. You may need a stronger antibiotic or IV antibiotics. You should return to the doctor for another exam as soon as possible.

The doctor should have taken cultures during the last exam to find out if you have gonorrhea or chlamydia (common causes of pelvic infections). Ask about the culture results.

Any illness can delay your period, but so can pregnancy. Check a pregnancy test as soon as possible.

Sincerely,
Amy

0 Comments:

Post a Comment

<< Home

Site Meter